Creating and sharing knowledge for telecommunications

Distance Between Linear Varieties in $R^{n}$. Application of an (In)Equality by (FAN-TODD) BEESACK

Vicente, M. A. ; Vitória, José ; Martins, F. ; Costa, C. ; Tadeu, P.

East Asian Journal on Applied Mathematics Vol. 109, Nº 1, pp. 57 - 88, December, 2018.

ISSN (print): 2079-7362
ISSN (online): 2079-7370

Journal Impact Factor: (in )

Digital Object Identifier:

Abstract
The closest point of a linear variety to an external point is found by
using the equality case of an Ostrowski’s type inequality. This point is
given in a closed form as the quotient of a formal and a scalar Gram
determinant. Then the best approximation pair of points onto two
linear varieties is obtained, besides its characterization.